Alert archive / Alabama / Wind Advisories in 2025

Wind Advisory 2, NWS Birmingham, AL

February 15, 202539 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 15, 2025, 10:52 AM CST for 39 counties in Alabama. It took effect at Feb 15, 2025, 8:35 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 10:52 AM CST (16:52 UTC)
In effect from
Feb 15, 2025, 8:35 PM CST
Expired
Feb 16, 2025, 9:00 AM CST
In force
12 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS74 KBMX 151652
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1052 AM CST Sat Feb 15 2025

ALZ011>015-017>050-160300-
/O.NEW.KBMX.WI.Y.0002.250216T0300Z-250216T1200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Prattville, Tuskegee, Phenix City,
Dadeville, Wetumpka, Tallassee, Tuscaloosa, Moundville, Centre,
Heflin, Sylacauga, Columbiana, Clanton, Opelika, Moody,
Alabaster, Troy, Hamilton, Double Springs, Lanett, Vernon,
Pelham, Union Springs, Fayette, Alexander City, Eutaw, Valley,
Livingston, Hoover, Linden, Ashland, Auburn, Selma, Roanoke, Pell
City, Demopolis, Montgomery, Rockford, Oneonta, Gadsden,
Birmingham, Greensboro, Eufaula, Sulligent, Carrollton,
Talladega, Fort Deposit, Lafayette, Marion, Hayneville,
Centreville, Jasper, and Anniston
1052 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST 
SUNDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...All of central Alabama.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86/Martin
1 follow-up statement
015 
WWUS74 KBMX 160235
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
835 PM CST Sat Feb 15 2025

ALZ011>015-017>050-161500-
/O.EXT.KBMX.WI.Y.0002.250216T0235Z-250216T1500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Jasper, Tuskegee, Vernon, Dadeville,
Selma, Centre, Anniston, Wetumpka, Carrollton, Columbiana,
Sylacauga, Ashland, Double Springs, Moundville, Rockford, Hoover,
Valley, Clanton, Lanett, Auburn, Oneonta, Tallassee, Alabaster,
Demopolis, Hamilton, Talladega, Roanoke, Fort Deposit,
Centreville, Tuscaloosa, Pell City, Montgomery, Opelika, Phenix
City, Eufaula, Livingston, Marion, Eutaw, Moody, Linden, Troy,
Greensboro, Lafayette, Pelham, Sulligent, Hayneville, Fayette,
Heflin, Alexander City, Prattville, Union Springs, Gadsden, and
Birmingham
835 PM CST Sat Feb 15 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...All of Central Alabama.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

32/JDavis

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 15, 6:56 AM CST, 3 hours 56 minutes earlier. Its key messages:

  • Issued at 356 AM CST THU FEB 14 2025
  • There is a level 2 to 3 risk, out of 5, for severe storms tonight across Central Alabama. Threats include tornadoes and damaging straight line winds.
  • There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits.
  • There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits.
Area forecast discussion, Feb 15, 6:56 AM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
656 AM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 356 AM CST THU FEB 14 2025

 - There is a level 2 to 3 risk, out of 5, for severe storms
   tonight across Central Alabama. Threats include tornadoes and
   damaging straight line winds.

 - There is a medium to high chance of a hard freeze with low
   temperatures reaching 15-20 degrees for locations near and
   north of Interstate 20 Wednesday night. There is also a risk
   for wind chills as cold as the single digits.

 - There is a medium to high chance of a hard freeze with low
   temperatures reaching 15-20 degrees across all of central
   Alabama Thursday night. This night may feature a long-duration
   freeze. There is also a risk for wind chills as cold as the
   single digits.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 201 AM CST SAT FEB 15 2025

Satellite and obs indicating AL covered with stratus clouds.
However, convection is well to our NW/N this AM. Although some
isolated to scattered light showers are possible today, most of the
activity will come tonight ahead of and along the front. Guidance is
continuing to indicate a fast moving system. While this would tend
to indicate less of a chance for widespread flash flooding, we are
still looking at a likelihood of some heavy downpours which could
leave an inch or more in the rain bucket once all is said and done.
We can't totally rule out an isolated heavier storm could resulting
in some short duration flooding in the more flood prone areas. SE
low level flow is currently in place around the retreating surface
ridge. Look for winds to become more SRLY today as the ridge pulls
further away also resulting in a warm front pushing NWD across C AL.
Although winds will be breezy, we should remain under wind advisory
criteria.

Severe risk thinking has changed little with this system with the
best instability and forcing in the WRN counties. However, all of C
AL has a risk of severe storms from likely a squall line type of
setup. Threats remain the same with tornadoes and damaging straight
line winds all possible. Timing is hinting at possibly an even
faster system than already advertised, maybe by an hour, but will
continue with 9 pm Sat to 4 am Sun for now to trek across the CWA.
Have added some low pops behind the front to account for some wrap
around showers for the morning hours on Sun. Now is the time to make
sure your severe weather plan is ready with storms moving through
during the overnight hours.

Today will be the mildest day in the 7 day forecast. With SRLY winds
and highs from the mid 60s to mid 70s, it will feel like spring
today, albeit a little dreary with the clouds. Sun, on the other
hand, will feel much colder with NW gusty winds behind the front.

08

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 201 AM CST SAT FEB 15 2025

Dry and cool weather is forecast early in the week as surface
high pressure envelops the region behind Saturday night's storm
system.

A trough is progged to swing across the Gulf Coast midweek
with a large and cold ~1052 mb surface high over the central U.S.
This setup should result in a thermal gradient in the vicinity of
the Tennessee Valley with a blossoming precipitation shield to our
west. Forecast models continue to show widespread rainfall for our
area on Wednesday, resulting from isentropic lift. There may be a
window for some wintry precipitation for parts of our northern
forecast area though, at this juncture, the GFS/ECMWF indicate a
persistent warm nose aloft, given the overall flow pattern across
the region, being a spoiler. Model trends and probabilities
continue to favor accumulating snow staying north of our area but
we'll monitor for any decisive southward trend for the snow fans.

Behind this system, another shot of cold air will arrive. The
chill will be on for Wednesday, Thursday, and Friday nights.
Thursday looks to feature the most widespread and longest duration
cold, with low temperatures as cold as the 10s following high
temperatures in the 30s/40s. While this is toward the end of the
7-day forecast, ensembles show a medium to high chance of
occurrence, tied to the expansive and cold supply region to our
north. We'll see how this trends over the coming days.

89^GSatterwhite

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CST SAT FEB 15 2025

MVFR conditions will be present today with some deteriorating to
IFR. SE winds will be breezy ahead of our next system becoming
SRLY during the afternoon. SHRA and TSRA will move into the area
later tonight ahead of a front. Some storms could be strong to
severe with gusty winds. VSBYs may be reduced with heavier
activity. Winds will become WRLY behind the front late after
midnight from W to E toward end of forecast.

08

&&

.FIRE WEATHER...

Periodic light showers are forecast today before a squall with
heavy rain and thunderstorms sweeps cross the state tonight. Ahead
of this activity, southerly winds will become increasingly breezy,
between 10-15 mph sustained with 25-30 mph gusts. Rain and storms
will quickly end early Sunday morning with lingering clouds and
winds, still breezy and gusty, switching to the northwest. Fair
weather is expected on Monday with lighter northerly winds and a
clear sky. The arrival of drier air will nudge afternoon RHs into
the 30 percent range across central Alabama with pockets of upper
20s possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  44  52  25 /  40 100  20   0
Anniston    69  49  54  27 /  40 100  20   0
Birmingham  70  46  53  28 /  30 100  20   0
Tuscaloosa  74  45  52  28 /  30 100  20   0
Calera      72  49  54  29 /  30 100  20   0
Auburn      70  56  58  30 /  20 100  20   0
Montgomery  75  55  57  31 /  20 100  20   0
Troy        74  57  63  32 /  20 100  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...08
LONG TERM....89^GSatterwhite
AVIATION...08
Hazardous weather outlook, Feb 15, 4:19 AM CST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Sat Feb 15 2025

ALZ011>015-017>050-161330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Sat Feb 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 2 to 3 risk, out of 5, for severe storms affecting
central Alabama tonight. Threats include tornadoes and damaging,
straight-line winds. This threat could begin as early as 9 pm in the
western part of the state and end as late as 4 am in the eastern
part of the state.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is needed for
tonight.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:36 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 hr

Nearby

Wind Advisories in Alabama, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.